Ask a doctor

Some Questions Regarding Accutane. Will Accutane Leave Marks? What Should I Avoid Eating?

Hello everyone I have a few questions about accutane. (1)What can I eat and what should I avoid? (2)Should I take any vitamins while on accutane? (3)Does accutane have a fail rate? (4)Moisture is necessary on accutane?my dermatologist didin`t said anything about moisture , will my acne past faster if I don`t moisture? (5)After a accutane treatment it is possible to leave scars?If yes how do i treat those? Thank you so much!

Doctor Answers (2)

Management on Accutane

+3

Dr. Rueckl provided excellent responses to your questions and I agree with all of his points on effects of food, and vitamins (avoid large doses of Vitamin A). In reference to a fail rate I differ a bit. Some patients have severe recalcitrant acne and even pushing the dosing to the limit there are some patients that just don't respond as well as we would like. These patients often will require multiple courses of Accutane. You can retreat a patient 6-12 months after a course has been completed, and most patients improve with each successive course. Luckily we are seeing fewer of these types of patients today, most likely due to earlier intervention.

Moisturizing is very important, particularly if you live in a dry climate like we have here in Las Vegas. Sun sensitivity is an issue in fair skin patients and a lip balm is a must. Virtually 100% of patients will have lip dryness during treatment, so use a good lip balm with a sunscreen.

In general Accutane does no cause scarring, however, there is a rare explosive scarring acne that occurs on the chest and back shortly after initiating Accutane in some patients--it has been reported. Fortunately this is very rare, and I have never seen a case of it.

Las Vegas Dermatologist
5.0 out of 5 stars 1 review

Various Questions and Accutane

+2

Here are my opinions:

1. Eat what you want. Nothing affects acne (like chocolate or greasy foods.) It's important to eat something before you take any Accutane pills; don't take them on an empty stomach!

2. Vitamins are fine, but don't take a separate Vitamin A supplement; that's the only one I warn against. If Vitamin A is in your multivitamin that's fine though.

3. No, there's no fail rate. If it's not working, something needs to be adjusted!

4. Moisturizing is necessary. Use a good lotion (full body) and a good daily sunscreen. Accutane will make you more sun sensitive so sunscreen is necessary! Also a good lipbalm - I recommend Dr. Dan's Cortibalm. My Accutane patients swear by it!

5. Accutane doesn't cause scars, but if you have acne itself that's caused scarring then you can address that after you finish your Accutane course.

Best of luck!

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...